MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0202
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right pulmonary artery using ruby coils and a non-penumbra microcatheter.During the procedure, the physician advanced the ruby coil into the vessel, but the coil did not form as desired in the vessel.Therefore, the ruby coil was re-sheathed and removed.After regaining access to the target location, the physician began advancing the same ruby coil into the vessel, however, it was not forming correctly.The physician then decided to remove the ruby coil.While retracting the ruby coil, the coil unintentionally detached inside the microcatheter.Therefore, the lantern containing the detached ruby coil was removed and the coil was flushed out.The procedure was completed with additional ruby coils.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right pulmonary artery using a ruby coil, non-penumbra microcatheters, and a non-penumbra angiographic catheter.During the procedure, the physician advanced the ruby coil into the vessel, but the coil did not form as desired in the vessel.Therefore, the ruby coil was re-sheathed and removed.The physician began advancing the same ruby coil into the vessel, however, the coil was not forming correctly.The physician then decided to remove the ruby coil.While retracting the ruby coil, the coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed and the coil was flushed out.It was reported that in the process of removing the microcatheter and the detached ruby coil, the physician lost access, and the angiographic catheter was pulled back into the main pulmonary artery.The physician inserted the guidewire into the angiographic catheter and was able to regain access feeding the pseudoaneurysm.The procedure was completed using a new microcatheter and an embolic agent.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on on 07/07/2025: 1.Section b.Box 5.Describe event or problem.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22416976
Report Number3005168196-2025-00229
Device Sequence Number6978900
Product Code HCG
UDI-Device Identifier00814548018263
UDI-Public00814548018263
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0202
Device Lot NumberF00015155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 MO
Patient SexFemale